Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 92, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 2, 2004, 4:29 PM CDT for Nueces County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2004, 4:29 PM CDT (21:29 UTC)
- Expired
- Sep 2, 2004, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Corpus Christi, TX
- Area
- Whole counties
County Nueces County, TX
The radar
The Corpus Christi radar (KCRP), 5 km from the middle of the area, began a volume at 21:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -54 J/kg
- Mixed-layer LCL
- 882 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 25 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KCRP 022131
FFWCRP
TXC355-030030-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
429 PM CDT THU SEP 2 2004
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL NUECES COUNTY IN TEXAS
* UNTIL 730 PM CDT
* AT 425 PM CDT...THE PUBLIC REPORTED FLOODING OVER FLOUR
BLUFF...AND THE CITY OF CORPUS CHRISTI. THE PRECIPITATION WAS
DRIFTING NORTHEAST AT 10 MPH.
WATER HAS BEEN REPORTED OVER THE ROADWAYS ON S. P. I. D. EVERHART
AND STAPLES.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER
LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.
LAT...LON 2760 9784 2788 9763 2782 9748 2783 9739
2775 9738 2770 9726 2760 9729 2760 9727
2762 9724 2765 9726 2764 9723 2764 9723
2757 9731
$$
GW1 follow-up statement
000
WGUS74 KCRP 022224
FFSCRP
TXC355-030030-
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
521 PM CDT THU SEP 2 2004
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR EASTERN NUECES
COUNTY UNTIL 730 PM CDT THURSDAY EVENING...
AT 520 PM...WEATHER SERVICE RADAR INDICATED MODERATE TO VERY HEAVY
RAINFALL FROM NEAR FLOUR BLUFF...TO AREAS ALONG THE COAST INCLUDING
PORT ARANSAS. LITTLE MOVEMENT WAS INDICATED BY THESE SHOWERS AND
STORMS. MOST OF THE PRECIPITATION ACTIVITY HOWEVER...HAS SLIGHTLY
WEAKENED IN THE PAST HOUR...AS THE HEAVIEST RAINFALL HAS MOVED
TOWARD THE COAST.
AT 515 PM...THE CORPUS CHRISTI POLICE DEPARTMENT REPORTED STREET
FLOODING AT THE INTERSECTION OF KOSTORYZ AND S.P.I.D. WITH WATER
COVERING THE ENTIRE ROAD.
EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATERS COVERS THE ROADWAY.
THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY.
VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO
HIGHER GROUND IMMEDIATELY.
LAT...LON 2792 9770 2782 9748 2783 9738 2775 9738
2770 9726 2760 9729 2760 9726 2764 9723
2763 9721 2772 9713 2772 9713 2760 9723
2759 9776
$$
GWWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 3:30 PM CDT, 59 minutes earlier.
Area forecast discussion, Sep 2, 3:30 PM CDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 330 PM CDT THU SEP 2 2004 .SHORT TERM (TONIGHT THROUGH FRIDAY NIGHT)...WITH THE UPPER LEVEL TROUGH AXIS STILL TO THE WEST THROUGH FRIDAY...THE CHANCES FOR RAIN WILL REMAIN HIGH. BEST UPPER LEVEL SUPPORT FROM DIVERGENCE FIELD ASSOCIATED WITH THE RIGHT ENTRANCE REGION OF THE UPPER LEVEL JET WILL BE TONIGHT. LATEST RADAR LOOP SHOWS A LINE OF STRONGER CONVECTION MOVING NORTH INTO KLEBERG COUNTY AND OFFSHORE WATERS EAST OF BAFFIN BAY. THE KCRP VAD WIND PROFILE SHOWS LOW LEVEL FLOW VEERING TO EAST WHILE THE KBRO VAD WIND PROFILE SHOWS WEAK SOUTHERLY LOW LEVEL FLOW JUST OFF THE SURFACE. THIS MAY BE AN INDICATION OF AN ELEVATED BOUNDARY. THE GFS AND ETA SHOW LOW LEVEL CONVERGENCE INCREASING OVER THE COASTAL BEND THIS EVENING...WILL MENTION POSSIBILITY OF LOCALLY HEAVY RAIN ACROSS THE SOUTHERN TIER OF COUNTIES. CHANCES SHOULD SLOWLY DECREASE FROM WEST TO EAST AFTER MIDNIGHT AS SUPPORT FROM THE UPPER LEVEL JET LIFTS OUT TO THE NORTHEAST. MOIST AIRMASS WILL REMAIN IN PLACE ON FRIDAY WITH A WEAKER UPPER LEVEL TROUGH AXIS BISECTING THE FORECAST AREA. EXPECT TO SEE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS REDEVELOP ALONG SEABREEZE BOUNDARY. ACTIVITY WILL SLOWLY DIMINISH FRIDAY EVENING AS THE UPPER TROUGH AXIS WEAKENS FURTHER INTO A CYCLONIC SHEAR AXIS. WILL GO WITH CHANCE POPS OFFSHORE AND ALONG THE COAST FOR NOCTURNAL DEVELOPMENT FRIDAY NIGHT. && .LONG-TERM (SATURDAY THROUGH THURSDAY)...MID AND UPR LVL SHEAR AXIS WILL REMAIN ALONG THE RIO GRANDE THRU SUN MORNING WITH VERY WEAK EMBEDDED VORT MAXES ROTATING THRU THE RGN. SOUNDINGS AND PW PROGS SHOW OVER 2 OF PW REMAINING ACROSS THE AREA THRU SUN MORNING. MAY BE AN FEW SHOWERS OVER THE NEARSHORE WATERS EARLY SAT MORNING IN AREA OF WEAK LLVL CONVERGENCE...TRANSITIONING INLAND INTO THE NRN COASTAL BEND DURING THE MID MORNING. WILL SHOW SCT POPS ON SAT... HIGHEST IN THE NORTHEAST TAPERING OFF TO ISOL ALONG THE RIO GRANDE. SUN AFTERNOON MOISTURE BEGINS TO TAPER OFF SLIGHTLY WITH H85-H5 WINDS DEVELOPING A LIGHT NORTHERLY COMPONENT. ALSO H7-H5 TEMPS WILL BE WARMING SLIGHTLY. WILL SHOW LOWER POPS ON SUNDAY (20-30%). HURRICANE FRANCES MAY PLAY AN INDIRECT ROLE IN SOUTH TEXAS WEATHER...WITH REGARDS TO HOW MUCH DRYING TAKES PLACE INTO MID WEEK. NHC AND GLOBAL MODELS SHOW FRANCES MOVING ACROSS FLORIDA AND INTO SOUTHEAST U.S. INTO MONDAY. AS PREVIOUS FORECASTER MENTIONED... FRANCES WILL LIKELY FORCE A WEAK COLD FRONT SOUTH THROUGH THE STATE MON AFTERNOON AND EVENING...WITH SIG DRYING TAKING PLACE ACROSS S TX IN THE H85-H5 LAYER. MID LVL RDGE WILL ALSO BE BUILDING ACROSS THE STATE. THEREFORE FORECAST MON-THU WILL REMAIN DRY. COULD SEE A MODERATE N TO NE FLOW DEVELOPING ACROSS THE NEAR AND OFFSHORE WATERS MON AFTERNOON AND CONT INTO WED MORNING...APPROACHING SCEC RANGE. WILL HAVE TO WATCH FOR INCREASING SWELLS OVER THE OFFSHORE WATERS FROM FRANCES...WITH WAVE WATCH MODEL INDICATING HIGHER SIG WAVE HEIGHTS AS EARLY AS LATE MONDAY. NO MAJOR CHANGES HAVE BEEN MADE TO THE ONGOING LONG TERM FORECAST. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 74 88 75 91 74 / 70 60 20 40 10 VICTORIA 72 88 73 90 73 / 60 60 30 50 10 LAREDO 73 89 77 95 76 / 60 50 20 20 10 ALICE 71 87 74 93 73 / 60 60 20 40 10 ROCKPORT 75 87 77 91 77 / 70 50 30 50 10 COTULLA 71 89 75 94 74 / 50 50 20 20 10 && .CRP WATCHES/WARNINGS/ADVISORIES...NONE. && 89/TMT...SHORT-TERM 76/JR...LONG-TERM
Hazardous weather outlook, Sep 2, 5:52 AM CDT, 10 hours 37 minutes before
GMZ230-235-250-255-270-275-TXZ229>234-239>247-010000- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 552 AM CDT THU SEP 2 2004 GMZ230-235-250-255-270-275-TXZ229>234-239>247-021351- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT OCONNOR- COASTAL WATERS BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS BAFFIN BAY TO PORT ARANSAS 20 TO 60 NM- WATERS PORT ARANSAS TO MATAGORDA SHIP CHANNEL 20 TO 60 NM- ARANSAS-BEE-CALHOUN-DUVAL-GOLIAD-JIM WELLS-KLEBERG-LA SALLE-LIVE OAK- MCMULLEN-NUECES-REFUGIO-SAN PATRICIO-VICTORIA-WEBB- 552 AM CDT THU SEP 2 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THE COMBINATION OF A STRONG UPPER LEVEL TROUGH APPROACHING FROM THE WEST AND AN OLD STATIONARY FRONTAL BOUNDARY NEAR THE AREA WILL PRODUCE SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS TODAY. THE HIGHEST CONCENTRATION OF THUNDERSTORMS AND BEST CHANCE FOR RAIN WILL BE ACROSS THE COASTAL BEND AND RIO GRANDE PLAINS GENERALLY WEST OF INTERSTATE 37. COPIOUS AMOUNTS OF AVAILABLE MOISTURE MEANS THE MAIN THREAT FROM THESE STORMS WILL BE LOCALLY HEAVY RAINFALL. RAINFALL AMOUNTS WILL VARY GREATLY ACROSS THE REGION...HOWEVER THUNDERSTORMS TODAY WILL BE CAPABLE OF SCATTERED 1 TO 3 INCH RAINFALL TOTALS IN AREAS AFFECTED WITH ISOLATED 3 TO 4 INCH RAINFALL AMOUNTS POSSIBLE. THIS MEANS THAT LOCALIZED FLOODING WILL BE POSSIBLE TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. UPPER LEVEL DISTURBANCES AND THE PROXIMITY OF A WEAK SURFACE BOUNDARY WILL BRING SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WITH LOCALLY HEAVY RAINFALL FRIDAY AND SATURDAY. DRIER WEATHER AND A DEVELOPING OFFSHORE WIND ARE EXPECTED SUNDAY THROUGH WEDNESDAY AS HURRICANE FRANCES CROSSES FLORIDA AND A WEAK COLD FRONT MOVES ACROSS THE AREA TUESDAY. WARMING TEMPERATURES AND LOWER HUMIDITY VALUES WILL DEVELOP THIS WEEKEND AND CONTINUE INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. MJG
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.